Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS New York, NY

August 2, 20084 counties in New York; Bergen County, New Jersey; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 2, 2008, 11:44 AM EDT for 4 counties in New York; Bergen County, New Jersey; Greater Bridgeport Planning Region, Connecticut. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 11:44 AM EDT (15:44 UTC)
Expired
Aug 2, 2008, 12:30 PM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Bronx County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 11:53 AM EDTTSTM WND DMG5 Nnw Yorktown Heights, NYUS 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED DUE TO FALLEN TREES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 10:39 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 021544
SVROKX
CTC001-NJC003-NYC005-079-087-119-021630-
/O.NEW.KOKX.SV.W.0087.080802T1544Z-080802T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1144 AM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1230 PM EDT...

* AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM YONKERS TO HAWTHORNE TO
  YORKTOWN HEIGHTS...OR ALONG A LINE EXTENDING FROM YONKERS TO NORTH
  TARRYTOWN TO MAHOPAC...AND MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRONXVILLE AND MOUNT KISCO BY 1150 AM...
  WHITE PLAINS AND SCARSDALE BY 1155 AM...
  NEW ROCHELLE AND HARRISON BY NOON...
  BEDFORD BY 1205 PM...
  RYE AND PORT CHESTER BY 1210 PM...
  RIDGEFIELD BY 1225 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4139 7344 4112 7352 4100 7358 4101 7359
      4100 7363 4095 7367 4086 7402 4112 7392
      4138 7387
TIME...MOT...LOC 1544Z 272DEG 18KT 4094 7387 4112 7380
          4129 7377

$$

DSW
2 follow-up statements
000 
WWUS51 KOKX 021608
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1208 PM EDT SAT AUG 2 2008

CTC001-NYC119-021630-
/O.CON.KOKX.SV.W.0087.000000T0000Z-080802T1630Z/
FAIRFIELD CT-WESTCHESTER NY-
1208 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR WESTCHESTER AND FAIRFIELD COUNTIES...

AT 1204 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW ROCHELLE TO RYE BROOK TO
BEDFORD TO GOLDENS BRIDGE...OR ALONG A LINE EXTENDING FROM NEW
ROCHELLE TO PORT CHESTER TO NEW CANAAN TO BREWSTER...MOVING EAST AT
21 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RIDGEFIELD BY 1220 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4114 7351 4100 7357 4101 7360 4100 7363
      4095 7367 4091 7380 4091 7386 4104 7374
      4116 7368 4135 7371 4136 7355 4139 7354
      4139 7345
TIME...MOT...LOC 1608Z 272DEG 18KT 4092 7373 4104 7362
          4115 7356 4132 7360

$$

DSW
000 
WWUS51 KOKX 021625
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1225 PM EDT SAT AUG 2 2008

CTC001-NYC119-021635-
/O.EXP.KOKX.SV.W.0087.000000T0000Z-080802T1630Z/
FAIRFIELD CT-WESTCHESTER NY-
1225 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER AND FAIRFIELD
COUNTIES WILL EXPIRE AT 1230 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4114 7351 4100 7357 4101 7360 4100 7363
      4095 7367 4091 7380 4091 7386 4104 7374
      4116 7368 4135 7371 4136 7355 4139 7354
      4139 7345
TIME...MOT...LOC 1625Z 272DEG 18KT 4092 7362 4104 7351
          4115 7345 4132 7349

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:09 AM EDT, 35 minutes earlier.

Area forecast discussion, Aug 2, 11:09 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1109 AM EDT SAT AUG 2 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CROSS THE TRI-STATE THIS AFTERNOON
AND EVENING...WITH ITS TRAILING COLD FRONT MOVING OFFSHORE AFTER
MIDNIGHT TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION FROM SUNDAY INTO MONDAY NIGHT. HIGH PRESSURE MOVES ACROSS
THE AREA ON TUESDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM ON
WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR SEVERE THUNDERSTORM WATCH 791 THROUGH 6 PM FOR THE
ENTIRE CWA. UPPED POPS TO 90 PCT CWA WIDE. WITH BRN OF 35-50
ACROSS CWA...HAVE POTENTIAL FOR MIXED MODES BOTH SUPER CELLS AND
MULTI-CELLULAR. LOOKING AT 3KM EHI...THIS SUGGESTS POTENTIAL FOR
ISOLATED SUPER CELLS IS GREATEST LATE THIS AFTERNOON AND EVENING
ACROSS THE LOWER HUDSON VALLEY AND NORTHERN CONNECTICUT ZONES AS
REGION GETS INTO LF QUAD OF 80KT POLAR JET...AND IS IN NOSE OF LOW
LEVEL JET AS WELL. NOTING DEEP DRY LEVEL AT MID LEVELS ON 12Z
SOUNDING SO POTENTIAL EXISTS FOR DAMAGING WIND GUSTS...WITH A
GREATER THAN NORMAL CHANCE OF 60+ MPH WINDS (AN 80+ MPH MICRO BURST
WOULD NOT SURPRISE ME). BACKING FLOW AHEAD OF LOW...COUPLED WITH
ISALLABARIC BACKING DUE TO PRESSURE FALLS AHEAD OF DEVELOPING
SURFACE LOW...WILL HELP KEEP LOW LEVEL HELICITY AT LEVELS
SUPPORTING POTENTIAL TORNADIC DEVELOPMENT...ESPECIALLY WITH AN
SUPER CELLS. WITH PWS PROGGED TO 1.5-1.75 INCHES LOCALIZED
FLOODING POSSIBLE...ESPECIALLY WITH TRAINING OF CELLS.

MINOR CHANGES MADE TO REMAINDER OF FORECAST IN NEAR TERM.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
BASE OF ANOMALOUSLY STRONG UPPER LOW PIVOTS THRU AREA SUN INTO
SUN NIGHT...AND EAST ON MON.

WOULD EXPECT ISOLATED TO SCT INSTABILITY SHRA/TSRA DEVELOPMENT DUE
TO VORT ENERGY ROUNDING BASE OF TROUGH...RESIDUAL LOW-LEVEL
MOISTURE AND STEEP LAPSE RATES. BEST CHANCE ACROSS NORTHERN
ZONES...CLOSER TO UPPER LOW COLD POOL. HIGH TEMPS WILL LIKELY BE
AT OR SLIGHTLY BELOW SEASONABLE (LOWER 80S NORTHERN ZONES/ MID 80S
CITY/COAST) AS 850 HPA TEMPS WILL BE AROUND 13/14C AND WITH PLENTY
OF INSTABILITY CU DEVELOPMENT.

SKIES CLEAR OUT SUN NIGHT AS TROUGH AXIS MOVES ACROSS...WITH DEEP
NW FLOW IN ITS WAKE. TEMPS SLIGHTLY BELOW SEASONABLE IN CANADIAN
AIRMASS.

STACKED LOW SLOWLY MOVES INTO GULF OF MAINE ON MON...WITH
CONTINUED DEEP NW FLOW. SEASONABLY WARM CONDITIONS EXPECTED IN
MODIFYING CANADIAN AIRMASS. ONE MORE SHORTWAVE ROUNDING BASE OF
DEPARTING LOW COULD HAVE INSTABILITY CU AND ISOLATED SHRA
DEVELOPING ACROSS N AND E ZONES MON AFTERNOON. MOSTLY SUNNY AS ONE
WORKS FURTHER SW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HEIGHTS WILL RISE ON TUE AS TROUGH MOVES EAST AND THE RIDGE OVER
THE PLAINS AND SE TRIES TO BUILD INTO THE NORTHEAST...BUT A VORTEX
OVER HUDSON BAY WILL CAUSE A SQUEEZE PLAY OVER THE NORTHERN PLAINS
INTO THE NORTHEAST WITH THE FLOW FLATTENING. THIS WILL RESULT IN
ABOVE NORMAL TEMPERATURES THE FIRST HALF OF THE WEEK...BUT THE
EXTREME HEAT WILL REMAIN CONFINED TO THE OHIO VALLEY...MID
ATLANTIC AND SE. BY THU...THE RIDGE OVER THE SE BREAKS DOWN AND
THE VORTEX SLIDES SE INTO SE CANADA WITH MORE SEASONABLE
TEMPERATURES RETURNING.

DRY THROUGH TUE NIGHT WITH HIGH PRESSURE IN PLACE. WARM FRONT
PASSES NW OF THE AREA ON WED. CANT RULE OUT A SHOWER OR TSTM
MAKING IT INTO WESTERN PARTS OF THE AREA SO HAVE SCHC POPS.
UNSETTLED WX LIKELY CONTINUES THROUGH THU AS A COLD FRONT
APPROACHES WED NIGHT AND MOVES THROUGH SLOWLY...POSSIBLY STALLING
OUT JUST SOUTH OF LONG ISLAND.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER NE NJ AND LOWER HUDSON
VALLEY OF NY MOVING EAST...AND MVFR TO POSSIBLY BRIEF IFR IN HEAVY
RAIN POSSIBLE INTO EARLY AFTERNOON. THE THREAT FOR ADDITIONAL
SHOWERS/TSTMS WILL PREVAIL THROUGH THE AFTERNOON AHEAD OF VIGOROUS
UPPER SHORTWAVE. AS SUCH...ALL AREA TERMINALS COULD OBSERVE LOW END
MVFR/IFR AND POSSIBLY LIFR IN ANY HEAVIER THUNDERSTORM ACTIVITY.

WINDS WILL GENERALLY BE LIGHT SOUTH AHEAD OF WEAK LOW AND TO THE
SOUTH OF FRONTAL BOUNDARY...GENERALLY 10 KTS OR LESS. STRONG GUST
POTENTIAL IN +TSRA.

THE WEAK LOW MOVES EAST OF THE REGION THIS EVENING...AND CONDITIONS
WILL BEGIN TO IMPROVE. WITH CLEARING SKIES AND LIGHT WINDS...ANY
RESIDUAL MOISTURE OVER THE ARE MAY PRODUCE FOG TONIGHT...POSSIBLY
RESULTING IN SUB-VFR VSBYS LATE SAT NIGHT...MAINLY OUTSIDE OF KNYC
TERMINALS.

OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
VFR CIGS/VSBYS EXPECTED SUN...THOUGH AN ISOLATED SHOWER OR TSTM
WILL BE POSSIBLE SUN AFTERNOON. HIGH PRESSURE REMAINS OVER THE
TERMINALS THROUGH TUESDAY WITH VFR CONDITIONS. A FRONTAL SYSTEM
APPROACHES WEDNESDAY WITH LOCAL MVFR CONDITIONS POSSIBLE.

&&

.MARINE...
ONLY CHANGES WITH MORNING UPDATE WAS TO MODIFY PRECIP
WORDING/TIMING AND REFLECT WATCH BOX OVER ALL WATERS. PREVIOUS
DISCUSSION FOLLOWS...

WINDS/SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA ON
AREA WATERS THROUGH THE PERIOD...WITH SEAS GENERALLY 2-3 FT ON THE
OCEAN AND 1 FT OR LESS ON THE SOUND/HARBOR/BACK BAYS.

LOW PRES WILL DEVELOP ALONG A NEARLY STATIONARY BOUNDARY JUST SOUTH
OF LONG ISLAND...AND THAT WAVE WILL TRACK THROUGH THE WATERS LATER
TODAY. A COLD FRONT WILL THEN SWING THROUGH THE WATERS THIS EVENING.
CONVECTION WILL BE DEVELOPING ON THE WATERS...PRODUCING HEAVY
RAIN...STRONG WINDS AND DANGEROUS LIGHTNING. STORMS MAY BECOME
STRONG ENOUGH TO PRODUCE A WATERSPOUT.

CONDITIONS DRY OUT TONIGHT AS HIGH PRES BUILDS OVER THE AREA. WITH
LOW PRES REMAINING IN THE GULF OF MAINE...ANOTHER ROUND OF
CONVECTION WILL BE POSSIBLE SUN AFTERNOON.

CONDITIONS EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE
REMAINDER OF THE FORECAST PERIOD. SEAS COULD APPROACH SCA LEVELS ON
THE OCEAN LATE WED NIGHT/THU UNDER A STRENGTHENING SOUTHERLY FLOW.

WITH ASTRONOMICAL HIGH TIDE FALLING SLIGHTLY FOR THIS EVENING HIGH
TIDE...EXPECTING MINOR COASTAL FLOODING IN SOUTH SHORE BACK BAYS
TO BE ISOLATED AND MARGINAL AT BEST.

&&

.HYDROLOGY...
FRONTAL SYSTEM AFFECTS REGION TODAY INTO THIS EVENING...WITH
POTENTIAL FOR BETWEEN ONE-HALF AND ONE INCH OF RAINFALL TODAY.
LOCALLY HEAVIER AMOUNTS WITH LOW CHANCE OF URBAN FLASH FLOODING
POSSIBLE WHERE CELLS TRAIN...MOST LIKELY IN VICINITY OF WARM
FRONT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...NV/MALOIT
NEAR TERM...NV/MALOIT
SHORT TERM...NV
LONG TERM...AL
AVIATION...PW
MARINE...MPS/MALOIT
HYDROLOGY...NV
Hazardous weather outlook, Aug 2, 10:56 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1056 AM EDT SAT AUG 2 2008

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>081-031500-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1056 AM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE STORMS WILL IMPACT THE REGION THROUGH THIS
EVENING...DEVELOPING FROM WEST TO EAST. THE GREATEST THREAT IS
FROM DAMAGING WINDS AND LARGE HAIL...HOWEVER ISOLATED TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 2, 10:33 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1033 AM EDT SAT AUG 2 2008

NJZ002>006-011-NYZ067-069-021515-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-ORANGE-ROCKLAND-UNION-WESTERN
PASSAIC-
1033 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...HUDSON...
PASSAIC...ROCKLAND...SOUTHERN ORANGE AND UNION COUNTIES...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
UNIONVILLE TO LAKE MOHAWK TO SUCCASUNNA-KENVIL TO 9 MILES WEST OF
BERNARDSVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
WEST MILFORD TO HOPATCONG TO SUCCASUNNA-KENVIL TO 11 MILES NORTHWEST
OF SOMERVILLE...AND MOVING SOUTHEAST AT 34 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 2, 10:42 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1042 AM EDT SAT AUG 2 2008

NJZ002-NYZ067-069-021515-
ORANGE-ROCKLAND-WESTERN PASSAIC-
1042 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...

AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SLOATSBURG...AND MOVING NORTHEAST AT 20
MPH.

THIS STORM WILL BE...
  NEAR POMONA BY 1105 AM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 2, 11:18 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1118 AM EDT SAT AUG 2 2008

NJZ003>006-011-NYZ067>074-021545-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-
1118 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...EASTERN
ORANGE...ESSEX...HUDSON...NEW YORK (MANHATTAN)...PASSAIC...PUTNAM...
RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO 5
MILES NORTH OF POMONA TO MONSEY TO PATERSON TO CLARK...OR ALONG A
LINE EXTENDING FROM WEST POINT TO PEEKSKILL TO MONSEY TO PATERSON TO
SUMMIT...AND MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH
AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING
OF WATER ON ROADWAYS.. AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 2, 11:21 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1121 AM EDT SAT AUG 2 2008

CTZ009-021600-
SOUTHERN FAIRFIELD-
1121 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STAMFORD...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR DARIEN BY 1130 AM.
  5 MILES SOUTHEAST OF NEW CANAAN BY 1140 AM.
  NEAR NORWALK BY 1150 AM.
  NEAR WESTPORT BY NOON.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:58 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland92 min
Aug 2, 11:26 AM EDTSpecial Marine WarningOKX49 min
Aug 2, 11:36 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester54 min
Aug 2, 11:42 AM EDTFlash Flood WarningOKXWestchester63 min
Aug 2, 11:43 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond92 min
Aug 2, 11:51 AM EDTSpecial Marine WarningOKX39 min
Aug 2, 12:22 PM EDTSpecial Marine WarningOKX53 min
Aug 2, 12:26 PM EDTSpecial Marine WarningOKX49 min
Aug 2, 1:12 PM EDTSpecial Marine WarningOKX48 min
Aug 2, 1:15 PM EDTAreal Flood AdvisoryOKXKings, Queens, Richmond60 min
Aug 2, 1:24 PM EDTSpecial Marine WarningOKX51 min
Aug 2, 2:05 PM EDTSpecial Marine WarningOKX40 min
Aug 2, 2:13 PM EDTSpecial Marine WarningOKX32 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningOKXSuffolk43 min
Aug 2, 2:21 PM EDTSpecial Marine WarningOKX39 min
Aug 2, 2:44 PM EDTSpecial Marine WarningOKX46 min
Aug 2, 2:56 PM EDTAreal Flood AdvisoryOKXSuffolk64 min
Aug 2, 2:56 PM EDTAreal Flood AdvisoryOKXSuffolk64 min
Aug 2, 3:00 PM EDTSpecial Marine WarningOKX30 min
Aug 2, 3:03 PM EDTFlash Flood WarningOKXSuffolk66 min
Aug 2, 3:30 PM EDTSpecial Marine WarningOKX30 min
Aug 2, 5:15 PM EDTSevere Thunderstorm WarningOKXOrange45 min
Aug 2, 11:30 AM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region30 min
Aug 2, 12:49 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region41 min
Aug 2, 1:12 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region63 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in New Jersey, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.